Previous |  Up |  Next


It is known that the ring $B(\mathbb R)$ of all Baire functions carrying the pointwise convergence yields a sequential completion of the ring $C(\mathbb R)$ of all continuous functions. We investigate various sequential convergences related to the pointwise convergence and the process of completion of $C(\mathbb R)$. In particular, we prove that the pointwise convergence fails to be strict and prove the existence of the categorical ring completion of $C(\mathbb R)$ which differs from $B(\mathbb R)$.
[FKE] Frič, R. and Kent, D. C.: Regularity and extension of maps. Math. Slovaca 42 (1992), 349–357. MR 1182965
[FKO] Frič, R. and Koutník, V.: Completions for subcategories of convergence rings. In: Categorical Topology and its Relations to Modern Analysis, Algebra and Combinatorics, World Scientific Publishing Co., Singapore, 1989, pp. 195–207. MR 1047901
[FZE] Frič, R. and Zanolin, F.: Coarse sequential convergence in groups, etc. Czechoslovak Math. J. 40 (115) (1990), 459–467. MR 1065025
[FZS] Frič, R. and Zanolin, F.: Strict completions of $L _0^*$-groups. Czechoslovak Math. J. 42 (117) (1992), 589–598. MR 1182190
[HES] Herrlich, H. and Strecker, G. E.: Category Theory. 2nd edition, Heldermann Verlag, Berlin, 1976. MR 2377903
[LAC] Laczkovich, M.: Baire 1 functions. Real Analysis Exch. 9 (1983/84), 15–28.
[NOV] Novák, J.: On completions of convergence commutative groups. In: General Topology and its Relations to Modern Analysis and Algebra III (Proc. Third Prague Topological Sympos., 1971), Academia, Praha, 1972, pp. 335–340. MR 0365451
[PAU] Paulík, L.: Strictness of $L_0$-ring completions. Tatra Mountains Math. Publ. 5 (1995), 169–175. MR 1384806
Partner of
EuDML logo